Alert archive / Louisiana / Flash Flood Watches in 2017

Flash Flood Watch 3, NWS Lake Charles, LA

May 21, 201710 parishes in Louisiana; 4 counties in Texas

NWS Lake Charles, LA issued this flash flood watch at May 21, 2017, 4:03 PM CDT for 10 parishes in Louisiana; 4 counties in Texas. It took effect at May 22, 2017, 1:00 AM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
May 21, 2017, 4:03 PM CDT (21:03 UTC)
In effect from
May 22, 2017, 1:00 AM CDT
Expired
May 23, 2017, 1:00 AM CDT
In force
24 hr
Issued by
NWS Lake Charles, LA
Flood severity
None

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

The radar

The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2017-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2017-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3428 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
1.7
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted.

140 
WGUS64 KLCH 212103
FFALCH

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Lake Charles LA
403 PM CDT Sun May 21 2017

...FLASH FLOOD WATCH LATE TONIGHT THROUGH MONDAY...

.A nearly stationary and weak frontal boundary along with the sea
breeze and convective outflow boundaries have all combined with a
favorable upper level pattern and a very moist and unstable
airmass to produce numerous showers and thunderstorms today, which
are likely to continue into at least early evening. Extensive
areas of 1 to 2 inch rainfall totals with pockets of 3 to 4 inches
have already fallen, and the areal extent and magnitude of these 
amounts will increase as activity continues into this evening.
Late tonight, an upper level disturbance is forecast to track
across southern Texas, which is expected to initiate a large area
of showers and thunderstorms that will subsequently spread east
into the area. As these showers and thunderstorms track across the
area late tonight through Monday, an additional 2 to 3 inches of
rain with locally higher amounts are possible.  

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
220500-
/O.NEW.KLCH.FF.A.0003.170522T0600Z-170523T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, 
Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, 
Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, 
Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, 
Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, 
Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, 
Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, 
Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, 
Evadale, and Deweyville
403 PM CDT Sun May 21 2017

...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT MONDAY THROUGH
MONDAY EVENING...

The National Weather Service in Lake Charles has issued a

* Flash Flood Watch for portions of Louisiana and southeast 
  Texas, including the following areas, in Louisiana, Acadia, 
  Allen, Avoyelles, Beauregard, Calcasieu, East Cameron, 
  Evangeline, Iberia, Jefferson Davis, Lafayette, Lower St. 
  Martin, Rapides, St. Landry, St. Mary, Upper St. Martin, 
  Vermilion, Vernon, and West Cameron. In southeast Texas, 
  Hardin, Jefferson, Northern Jasper, Northern Newton, Orange, 
  Southern Jasper, Southern Newton, and Tyler. 

* From 1 AM CDT Monday through Monday evening

* 1 to 2 inches with local amounts of 3 to 4 inches have fallen
  Sunday. 2 to 3 inches of additional rainfall, with higher 
  amounts possible, are expected late tonight through Monday.

* The flooding of roads, low lying areas, and areas with poor 
  drainage will be possible. If encountering flooded roadways, 
  remember to turn around, don't drown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

13
4 follow-up statements
259 
WGUS64 KLCH 220150
FFALCH

Flood Watch
National Weather Service Lake Charles LA
850 PM CDT Sun May 21 2017

...FLASH FLOOD WATCH LATE TONIGHT THROUGH MONDAY...

.Extensive areas of 1 to 2 inch rainfall totals with pockets of 3
to 5 inches have fallen today. Later tonight, an upper level 
disturbance is forecast to track across southern Texas, which is 
expected to initiate a large area of showers and thunderstorms 
that will subsequently spread east into the area. As these showers
and thunderstorms track across the area late tonight through 
Monday, an additional 2 to 3 inches of rain with locally higher 
amounts are possible.

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
221300-
/O.CON.KLCH.FF.A.0003.170522T0600Z-170523T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, 
Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, 
Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, 
Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, 
Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, 
Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, 
Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, 
Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, 
Evadale, and Deweyville
850 PM CDT Sun May 21 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 AM CDT MONDAY
THROUGH MONDAY EVENING...

The Flash Flood Watch continues for

* Portions of Louisiana and southeast Texas, including the 
  following areas, in Louisiana, Acadia, Allen, Avoyelles, 
  Beauregard, Calcasieu, East Cameron, Evangeline, Iberia, 
  Jefferson Davis, Lafayette, Lower St. Martin, Rapides, St. 
  Landry, St. Mary, Upper St. Martin, Vermilion, Vernon, and 
  West Cameron. In southeast Texas, Hardin, Jefferson, Northern 
  Jasper, Northern Newton, Orange, Southern Jasper, Southern 
  Newton, and Tyler. 

* From 1 AM CDT Monday through Monday evening

* 2 to 4 inches of additional rainfall, with higher amounts
  possible, are expected overnight into Monday. 

* The flooding of roads, low lying areas, and areas with poor 
  drainage will be possible. If encountering flooded roadways, 
  remember to turn around, don't drown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
056 
WGUS64 KLCH 221044
FFALCH

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Lake Charles LA
544 AM CDT Mon May 22 2017

...FLASH FLOOD WATCH THROUGH LATE TONIGHT...

.Extensive areas of 1 to 2 inches of rainfall with pockets of 3 
to 5 inches fell yesterday and early this morning across 
southeast Texas and southern Louisiana. Another surge of storms is
making it's way up the Texas coast and will move across the 
region bringing an additional two to three inches of rainfall 
today with isolated amounts upwards to six inches in some
locations. With the recent rains saturating the ground additional
rainfall will ruin into ditches and bayous with minor flooding 
expected at this time.

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
222300-
/O.EXT.KLCH.FF.A.0003.000000T0000Z-170523T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, 
Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, 
Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, 
Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, 
Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, 
Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, 
Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, 
Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, 
Evadale, and Deweyville
544 AM CDT Mon May 22 2017

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT...

The Flash Flood Watch is now in effect for

* Portions of Louisiana and southeast Texas, including the 
  following areas, in Louisiana, Acadia, Allen, Avoyelles, 
  Beauregard, Calcasieu, East Cameron, Evangeline, Iberia, 
  Jefferson Davis, Lafayette, Lower St. Martin, Rapides, St. 
  Landry, St. Mary, Upper St. Martin, Vermilion, Vernon, and 
  West Cameron. In southeast Texas, Hardin, Jefferson, Northern 
  Jasper, Northern Newton, Orange, Southern Jasper, Southern 
  Newton, and Tyler. 

* Through late tonight

* 2 to 4 inches of additional rainfall, with higher amounts
  possible. 

* The flooding of roads, low lying areas, and areas with poor 
  drainage will be possible. If encountering flooded roadways, 
  remember to turn around, don't drown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

K. Kuyper
895 
WGUS64 KLCH 222109
FFALCH

Flood Watch
National Weather Service Lake Charles LA
409 PM CDT Mon May 22 2017

...FLASH FLOOD WATCH THROUGH LATE TONIGHT...

.Extensive areas of 1 to 2 inches of rainfall with pockets of
3 to 5 inches fell yesterday and early this morning across 
southeast Texas and southern Louisiana. An additional 1 to 2 
inches of rainfall with isolated amounts up to 4 inches will be 
possible this evening. With the recent rains saturating the ground
additional rainfall could result in minor flooding.

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
230515-
/O.CON.KLCH.FF.A.0003.000000T0000Z-170523T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, 
Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, 
Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, 
Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, 
Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, 
Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, 
Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, 
Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, 
Evadale, and Deweyville
409 PM CDT Mon May 22 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY...

The Flash Flood Watch continues for

* Portions of Louisiana and southeast Texas, including the 
  following areas, in Louisiana, Acadia, Allen, Avoyelles, 
  Beauregard, Calcasieu, East Cameron, Evangeline, Iberia, 
  Jefferson Davis, Lafayette, Lower St. Martin, Rapides, St. 
  Landry, St. Mary, Upper St. Martin, Vermilion, Vernon, and 
  West Cameron. In southeast Texas, Hardin, Jefferson, Northern 
  Jasper, Northern Newton, Orange, Southern Jasper, Southern 
  Newton, and Tyler. 

* Until 1 AM CDT Tuesday

* 1 to 2 inches of additional rainfall, with isolated amounts of 
  4 inches or more possible.

* The flooding of roads, low lying areas, and areas with poor 
  drainage will be possible. If encountering flooded roadways, 
  remember to turn around, don't drown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
151 
WGUS64 KLCH 230246
FFALCH

Flood Watch
National Weather Service Lake Charles LA
946 PM CDT Mon May 22 2017

...FLASH FLOOD WATCH THROUGH LATE TONIGHT...

.An additional 1 to 2 inches of rainfall with isolated amounts up
to 3 inches will be possible in lower Acadiana through midnight. 
With the recent rains saturating the ground additional rainfall 
could result in minor flooding.

LAZ027>032-041>043-073-074-TXZ180-201-215-216-259>262-230400-
/O.CAN.KLCH.FF.A.0003.000000T0000Z-170523T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-Calcasieu-
Jefferson Davis-Acadia-West Cameron-East Cameron-Tyler-Hardin-
Jefferson-Orange-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, 
Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, 
Church Point, Richard, Hackberry, Johnson Bayou, Grand Lake, 
Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, 
Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville,
Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, 
Orange, Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, 
Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, 
Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, 
Evadale, and Deweyville
946 PM CDT Mon May 22 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of Louisiana and southeast
Texas has been cancelled. 

$$

LAZ033-044-045-052>055-230600-
/O.CON.KLCH.FF.A.0003.000000T0000Z-170523T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Landry-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary-
Lower St. Martin-
Including the cities of Lawtell, Opelousas, Eunice, Lafayette, 
Breaux Bridge, Cade, St. Martinville, Abbeville, 
Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, 
Morgan City, Burns Point, Centerville, Franklin, Patterson, 
Berwick, Bayou Vista, and Stephensville
946 PM CDT Mon May 22 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY...

The Flash Flood Watch continues for

* Portions of south central Louisiana including St. Landry Iberia,
  Lafayette, Lower St. Martin, St. Mary, Upper St. Martin, and 
  Vermilion. 

* Until 1 AM CDT Tuesday

* 1 to 2 inches of additional rainfall, with isolated amounts of 
  3 inches or more possible. 

* The flooding of roads, low lying areas, and areas with poor 
  drainage will be possible. If encountering flooded roadways, 
  remember to turn around, don't drown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood watch went out at May 21, 12:49 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, May 21, 12:49 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1249 PM CDT Sun May 21 2017

.AVIATION...
Thunderstorms have developed along the stalled front extending
along the I-10 corridor. The greatest coverage of thunderstorms is
currently in the vicinity of KLCH and is expected to prevail over
the next few hours before moving northward. For the rest of the
area terminals, VCTS is expected as additional thunderstorms
develop and lift northward through the afternoon. Any
thunderstorms that do move over a terminal will be capable of very
heavy rainfall that could temporarily reduce visibilities down to
1SM. Thunderstorm activity should decrease late this afternoon
giving way to MVFR/VFR conditions with light and variable winds.
MVFR conditions are expected by later this evening with the ample
moisture and the thunderstorm remaining in the vicinity.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  66  71  61  79 /  30  80  70  50
LCH  69  75  65  81 /  50  80  80  50
LFT  72  78  66  81 /  30  80  80  70
BPT  71  79  65  83 /  50  80  70  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

AVIATION...26
Hazardous weather outlook, May 21, 3:41 AM CDT, 12 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
341 AM CDT Sun May 21 2017

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
220845-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
341 AM CDT Sun May 21 2017

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight
A frontal boundary is pushing down towards the coast and is
expected to get hung up along the coast this morning. We are
looking at showers and thunderstorms today into tonight as the
front stalls. Storms today will produce gusty winds...cloud to
ground lightning... small hail and periods of torrential rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday
More showers and thunderstorms are on tap for Monday into Tuesday
as a series of shortwaves will move down and through the region
supporting showers and thunderstorms. These storms are expected to
produce two to three inches of rainfall prior to the next cold
front that is expected through midday on Tuesday with winds
becoming north.

.SPOTTER INFORMATION STATEMENT...

GMZ430-432-435-450-452-455-470-472-475-220845-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
341 AM CDT Sun May 21 2017

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight
Showers and thunderstorms will produce gusty winds and rough seas
in and around thunderstorm activity.

.DAYS TWO THROUGH SEVEN...Monday through Saturday
Showers and thunderstorms are expected on Monday and Tuesday as
storms will continue to develop along the stalled frontal
boundary. A stronger cold front will push through on Tuesday
afternoon with storms ending and winds becoming north.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Special weather statement, May 21, 1:00 PM CDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
100 PM CDT SUN MAY 21 2017

LAZ030-031-041-211900-
Calcasieu-Allen-Beauregard-
100 PM CDT SUN MAY 21 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BEAUREGARD...
NORTHWESTERN CALCASIEU AND SOUTHWESTERN ALLEN PARISHES...

At 1259 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Devils Pocket to Topsy. Movement was
north at 10 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Lake Charles, Singer, Fields, De Quincy, Ragley, Dequincy, Longville,
Lunita, Bivens, Bancroft, Oretta and Gillis.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3043 9373 3042 9372 3044 9370 3048 9372
      3051 9371 3053 9372 3059 9371 3059 9368
      3061 9369 3066 9367 3065 9303 3042 9309
      3042 9313 3038 9313 3038 9311 3033 9312
      3035 9375
TIME...MOT...LOC 1759Z 192DEG 10KT 3045 9372 3044 9312

TWH
Special weather statement, May 21, 1:44 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
144 PM CDT SUN MAY 21 2017

LAZ027-030-031-211930-
Allen-Beauregard-Vernon-
144 PM CDT SUN MAY 21 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN BEAUREGARD...
SOUTHERN VERNON AND NORTH CENTRAL ALLEN PARISHES...

At 143 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Merryville to near Dry Creek.
Movement was northeast at 25 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Rosepine, Dry Creek, Singer, Pitkin, Sugartown, De Ridder, Grant,
Deridder, Longville, Tulla, Cravens and Bundick Lake.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3099 9342 3097 9285 3060 9304 3060 9357
TIME...MOT...LOC 1843Z 205DEG 22KT 3073 9349 3071 9305

TWH

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 12:22 PM CDTAreal Flood AdvisoryLCHCalcasieu113 min
May 21, 1:00 PM CDTSpecial Weather StatementLCHBeauregard60 min
May 21, 1:44 PM CDTSpecial Weather StatementLCHBeauregard46 min
May 21, 1:54 PM CDTSevere Thunderstorm WarningLCHBeauregard, Vernon35 min
May 21, 4:15 PM CDTSpecial Weather StatementLCHCameron45 min
May 21, 4:24 PM CDTSpecial Weather StatementLCHSaint Landry51 min
May 21, 4:36 PM CDTSpecial Marine WarningLCH24 min
May 21, 4:50 PM CDTSpecial Weather StatementLCHSaint Martin25 min
May 21, 5:06 PM CDTSpecial Weather StatementLCHSaint Landry24 min
May 21, 5:46 PM CDTSpecial Weather StatementLCHSaint Martin, Vermilion29 min
May 21, 6:20 PM CDTSpecial Weather StatementLCHIberia25 min
May 21, 6:59 PM CDTSpecial Marine WarningLCH46 min
May 20, 7:15 PM CDTSevere Thunderstorm WarningLCHHardin, Jasper, Tyler32 min

Nearby

Flash Flood Watches in Louisiana, 2017Flash Flood Watches in Texas, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.